MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5903230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 03/2020).
 
Event or Problem Description
It was reported that the tip of the tunneler allegedly broke after the catheter had been successfully placed, and the tunneler had been removed from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: a sample evaluation could not be performed, as the device was not returned.However, one electronic photo was provided for review.The photo shows an broken portion of the tunneler connector tip.Based on this photo review, the broken tunneler can be confirmed.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8562885
Report Number3006260740-2019-01219
Device Sequence Number13837165
Product Code MSD
UDI-Device Identifier00801741013706
UDI-Public(01)00801741013706
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903230
Device Catalogue Number5903230
Device Lot NumberRECX3053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1